Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 277, NWS Shreveport, LA

July 10, 20195 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 10, 2019, 4:59 PM CDT for 5 counties in Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2019, 4:59 PM CDT (21:59 UTC)
Expired
Jul 10, 2019, 6:00 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1975 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:17 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 10, 4:17 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
417 PM CDT Wed Jul 10 2019

.SHORT TERM...

This evening, the HRRR indicates that isolated thunderstorms will
continue to develop in an environment with strong instability
(SBCAPE 3000-5000 J/kg) and abundant moisture (PWATs near 2
inches) this afternoon into the evening. As the weak cold front
approaches from the north, lingering convection and outflow from
upstream convection will help increase chances of showers and
thunderstorms this evening for locations along the I-20 corridor
and northward.

Showers and thunderstorms will mostly diminish tonight with
chances decreasing to a slight chance overnight. Remnant clouds
from earlier thunderstorms along with cirrus continuing to filter
in ahead of the tropical system should keep skies partly to mostly
cloudy. The chance of showers and thunderstorms will increase
again tomorrow afternoon with daytime heating. With the lingering
frontal boundary there is the potential for locally heavy rainfall
thunderstorms.

For temps, another oppressively hot afternoon is expected tomorrow
with highs in the mid 90s and heat indices warming into the 105 to
110 degree range. With this in mind, a Heat Advisory remains in
place for everywhere except Red River and McCurtain counties
through tomorrow. Tonight and tomorrow night, lows will be in the
mid to upper 70s. /04-Woodrum/

.LONG TERM...

The National Hurricane Center commenced advisories on Potential
Tropical Cyclone Two at 10 am CDT this Wednesday morning.  For
information concerning this developing system, please refer to the
discussions and graphics from the NHC.

For Friday, with the forecast, strengthening, tropical system in
the northern Gulf of Mexico, SCT TSTMS begin to affect central LA
and deep E TX as the outer bands of the tropical system spread N
into LA.

The tropical system is then forecast by NHC to slowly move NW
through WRN LA, and center over extreme NW LA by Monday morning
shortly after daybreak.  This scenario results in unsettled weather
into at least the middle of next week with SCT to numerous showers
and TSTMS.  A deep tropical moisture airmass would of course result
in the potential for flash flooding issues.  The main threat of
heavy rainfall will be over the eastern semicircle of the
circulation.

Fortunately, this July commenced with typical very warm conditions
with only scanty rainfall.  This trend allowed antecedent soil
moisture conditions to dry and area rivers, bayous, and lakes to
recede after our rather wet winter and springtime of 2019.  In any
case, our dryer than normal spell that began this July will end this
weekend into the middle of next week.

As for winds with this system, the NHC currently forecasts a
hurricane to be inland in SW LA during Sunday morning just after
daybreak. By Monday morning, NHC then forecasts a tropical
depression over extreme NA LA.  Current thinking is that tropical
storm force winds during Sunday afternoon may affect our southern
sections of our southern parishes: Natchitoches, Grant LaSalle, and
possibly Sabine.  Have blended our SFC winds for this weekend with
the wind forecasts from LCH. /VIII/.

&&

.PREV DISCUSSION... /issued 113 PM CDT Wed Jul 10 2019/

AVIATION...
Isolated thunderstorms with IFR visibilities and MVFR ceilings
will be possible for the majority of the terminals into the
evening hours. TEMPO groups for thunderstorms are predicted for
ELD, MLU, and TXK in into the early evening hours. The best
coverage of lingering thunderstorms will be along and north of the
I-20 corridor tonight. Otherwise, thunderstorms will mostly diminish
in coverage with only a stray shower or thunderstorm possible
overnight. VFR conditions will prevail mostly overnight and into
the late morning hours on Thursday with thunderstorms again
possible on Thursday afternoon. /04-Woodrum/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  94  76  92 /  30  30  10  30
MLU  77  94  76  92 /  20  30  30  40
DEQ  76  94  71  92 /  20  20   0   0
TXK  77  92  73  90 /  20  20  10  10
ELD  76  94  74  90 /  20  20  10  30
TYR  77  93  74  92 /  30  20  10  10
GGG  77  94  75  92 /  30  30  10  20
LFK  77  94  77  93 /  20  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Thursday for ARZ070>073.

     Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061.

LA...Heat Advisory until 7 PM CDT Thursday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT Thursday for TXZ097-108>112-124>126-
     136>138-149>153-165>167.

     Heat Advisory until 7 PM CDT this evening for TXZ096.

&&

04/12
Hazardous weather outlook, Jul 10, 10:01 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1001 AM CDT Wed Jul 10 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111515-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1001 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas, and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to scattered showers and thunderstorms will be possible
this Wednesday afternoon.  A few storms may be strong enough to
produce gusty winds and brief heavy rain into the early evening
hours. Until then, the heat is on again with the hot temperatures
and humidity pushing the heat index above 105 degrees during this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated thunderstorms remain possible north of Interstate 20
during Thursday with scattered thunderstorms over central
Louisiana. The primary threats with any storms this time of year
are cloud to ground lightning, gusty winds and brief heavy
downpours.

During Friday and especially this weekend into next early next
week, thunderstorms will become much more numerous with heavier
rainfall. A potential for flooding may arise as a tropical system
develops along the Gulf Coast and then moves inland during this
weekend. This system will then move over parts of our region late
this weekend through early next week and keep us wet through the
middle of the month.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through Thursday
morning.

In the hours before

Special weather statement, Jul 10, 4:26 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
426 PM CDT Wed Jul 10 2019

OKZ077-102215-
McCurtain OK-
426 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 515 PM
CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Octavia, or 24 miles west of Mena, moving south at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Idabel, Broken Bow, Wright City, Valliant, Millerton, Garvin,
Eagletown, Plunketville, Rufe, Smithville, Hochatown, Watson,
Battiest, Pickens, Mount Herman, Sherwood, Holly Creek, Glover, Slim
and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3451 9446 3394 9448 3393 9512 3394 9516
      3423 9515 3424 9515 3425 9505 3450 9505
      3451 9500
TIME...MOT...LOC 2125Z 296DEG 59KT 3457 9467

VIII.
Special weather statement, Jul 10, 4:48 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
448 PM CDT Wed Jul 10 2019

ARZ050-051-060-061-102245-
Howard AR-Hempstead AR-Sevier AR-Nevada AR-
448 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD...
SEVIER...HOWARD AND NORTHERN NEVADA COUNTIES UNTIL 545 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Nashoba to near Mccauley to 6
miles south of Meyers. Movement was south at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
De Queen, Nashville, Prescott, Mineral Springs, Dierks, Horatio,
Umpire, Lockesburg, Blevins, Gillham, Corinth, Center Point, Athens,
McCaskill, Ozan, Silver Ridge, Geneva, Boughton, Muddy Fork and
Provo.

LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
      3395 9353 3396 9338 3390 9330 3384 9329
      3380 9318 3382 9314 3378 9310 3377 9311
      3394 9441 3393 9445 3394 9448 3419 9447
      3419 9424 3435 9425
TIME...MOT...LOC 2147Z 020DEG 32KT 3449 9506 3447 9428 3438 9338

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:02 PM CDTSpecial Weather StatementSHVBowie, Red River43 min
Jul 10, 6:45 PM CDTSpecial Weather StatementSHVBowie, Cass, Franklin, Morris, Red River, Titus45 min
Jul 10, 6:48 PM CDTSpecial Weather StatementSHVBowie, Cass, Franklin, Morris, Red River, Titus42 min
Jul 10, 6:35 PM CDTSpecial Weather StatementSHVLincoln40 min
Jul 10, 4:48 PM CDTSpecial Weather StatementSHVHoward, Sevier57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.